Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 2, NWS San Angelo, TX

January 28, 200611 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jan 28, 2006, 8:41 AM CST for 11 counties in Texas. It took effect at Jan 28, 2006, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2006, 8:41 AM CST (14:41 UTC)
In effect from
Jan 28, 2006, 10:00 AM CST
Expired
Jan 28, 2006, 6:00 PM CST
In force
8 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Haskell County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, Taylor County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 2.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 281441
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
841 AM CST SAT JAN 28 2006

...LAKE WIND ADVISORY FOR PORTIONS OF WEST CENTRAL TEXAS...

.A SURFACE LOW PRESSURE SYSTEM WILL MOVE OVER WEST CENTRAL 
TEXAS TODAY...BRINGING WEST WINDS OF 20 TO 30 MPH...WITH GUSTS 
TO 40 MPH.

TXZ054-065-066-072-073-098-113-127-139-140-154-282245-
/O.NEW.KSJT.WI.Y.0002.060128T1600Z-060129T0000Z/
NOLAN-COKE-RUNNELS-TOM GREEN-CONCHO-HASKELL-JONES-TAYLOR-COLEMAN-
BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...SWEETWATER...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...SAN ANGELO...EDEN...HASKELL...STAMFORD...
ANSON...HAMLIN...ABILENE...COLEMAN...BROWNWOOD...BRADY
841 AM CST SAT JAN 28 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A SURFACE LOW PRESSURE SYSTEM WILL MOVE OVER WEST CENTRAL 
TEXAS TODAY...BRINGING WEST WINDS OF 20 TO 30 MPH...WITH GUSTS 
TO 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KSJT 281455
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
855 AM CST SAT JAN 28 2006

...WIND ADVISORY FOR PORTIONS OF WEST CENTRAL TEXAS...

.A SURFACE LOW PRESSURE SYSTEM WILL MOVE OVER WEST CENTRAL TEXAS
TODAY...BRINGING WEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO
40 MPH.

TXZ054-065-066-072-073-098-113-127-139-140-154-282300-
/O.CON.KSJT.WI.Y.0002.060128T1600Z-060129T0000Z/
NOLAN-COKE-RUNNELS-TOM GREEN-CONCHO-HASKELL-JONES-TAYLOR-COLEMAN-
BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...SWEETWATER...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...SAN ANGELO...EDEN...HASKELL...STAMFORD...
ANSON...HAMLIN...ABILENE...COLEMAN...BROWNWOOD...BRADY
855 AM CST SAT JAN 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A SURFACE LOW PRESSURE SYSTEM WILL MOVE OVER WEST CENTRAL TEXAS
TODAY. IT WILL BRING WEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO
40 MPH ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND PORTIONS OF
THE HEARTLAND.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KSJT 290011
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
611 PM CST SAT JAN 28 2006

...WIND ADVISORY HAS EXPIRED...

.WINDS ACROSS THE AREA HAVE RELAXED THIS EVENING...THUS THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

TXZ054-065-066-072-073-098-113-127-139-140-154-290115-
/O.EXP.KSJT.WI.Y.0002.000000T0000Z-060129T0000Z/
NOLAN-COKE-RUNNELS-TOM GREEN-CONCHO-HASKELL-JONES-TAYLOR-COLEMAN-
BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...SWEETWATER...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...SAN ANGELO...EDEN...HASKELL...STAMFORD...
ANSON...HAMLIN...ABILENE...COLEMAN...BROWNWOOD...BRADY
611 PM CST SAT JAN 28 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 28, 7:40 AM CST, 1 hour 1 minute earlier.

Area forecast discussion, Jan 28, 7:40 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
740 AM CST SAT JAN 28 2006

.UPDATE...
SENDING QUICK UPDATE TO KEEP UP WITH LATEST RADAR TRENDS. HEAVIEST
RAINFALL NOW MOVING OUT OF THE NW HILL COUNTRY AND HEARTLAND.
UPDATED FORECAST DROPS POPS OFF. POPS PROBABLY WILL NEED TO BE
PULLED LATER THIS MORNING AS TSRA MOVE COMPLETELY OUT.

&&

.PREV DISCUSSION... (ISSUED 331 AM CST SAT JAN 28 2006)

SHORT TERM...
FINALLY GOOD TO SEE SOME ACTIVITY ON THE 88D FOR A CHANGE. LATEST
RADAR TRENDS SHOW A GOOD BAND OF TSRA FROM BWD TO SOA WITH SOME
TRAINING TAKING PLACE. RADAR ESTIMATES SHOW SOME 1-2 INCH TOTALS
IN THIS BAND. MORE ISOLATED TSRA HAS DEVELOPED OVER THE BIG
COUNTRY BUT THE HEAVIES ACTIVITY WILL REMAIN EAST OF A ABI TO SJT
LINE. WITH THE RAIN AND DEWPOINTS IN THE 50S FOR A CHANGE...TEMPS
ARE HOLDING STEADY IN THE UPPER 50S AND LOWER 60S.

WATER VAPOR IMAGERY STILL SHOWS A PRETTY STRONG JET OVER TX WITH
A STRONG UPPER TROUGH OVER THE SOUTHERN ROCKIES. THIS TROUGH
SHOULD KICK INTO THE CENTRAL PLAINS LATER THIS MORNING WITH A
STRONG SFC LOW DEVELOPING. A PACIFIC FRONT TRAILING THE LOW
SHOULD SWEEP ACROSS W CENTRAL TX BY NOON TODAY. THIS SHOULD KICK
OUT THE TSRA TO THE EAST LATER THIS MORNING AND ALLOW FOR
CONDITIONS TO DRY. WILL ISSUE RED FLAG WARNING FOR THE BIG
COUNTRY AND CONCHO VALLEY AS RHS WILL DROP WELL BELOW 20 PERCENT
BEHIND THE FRONT AND WINDS WILL BE QUITE GUSTY. WILL LEAVE OUT
AREAS THAT HAVE HAD DECENT RAINFALL TOTALS WHICH IS MAINLY EAST
OF A CROSS PLAINS TO OZONA LINE BUT WILL LEAVE TOM GREEN COUNTY
IN THE WARNING.

MODELS REMAIN CONSISTENT WITH THE FORECAST ON SUNDAY AS THE UPPER
TROUGH EXITS THE REGION QUICKLY INTO THE MIDWEST. ANOTHER JET
STREAK AND SHORTWAVE TROUGH ARE QUICK ON ITS HEALS AS THEY DROP
INTO THE PLAINS ON SUNDAY. AS SUCH TEMPS DO NOT COOL MUCH AND W
TO NW SFC WINDS WILL ALLOW FOR A LITTLE DOWNSLOPING TO OCCUR AS
WELL. WINDS WILL BE BORDER LINE FOR RED FLAG WARNING BUT WILL
HAVE TO KEEP AN EYE ON IT AS RHS WILL BE QUITE LOW.

LONG TERM...
AFTER SUNDAY THE FORECAST BECOMES QUITE UNCERTAIN TO SAY THE
LEAST. GFS HAS BEEN RATHER INCONSISTENT WITH THE FORECAST AND THE
PATTERN LOOKS TO BE A LITTLE MORE ZONAL THAN PREVIOUSLY PROGGED
THROUGH THE WEEK. COLD FRONT ON MONDAY IS WEAKER THAN PROGGED AND
THE FLOW REMAINS MORE ZONAL THAN AMPLIFIED WHICH THE GFS HAD
ADVERTISED YESTERDAY. THIS MEANS TEMPS WILL BE WARMER THAN
YESTERDAYS FORECAST AND WILL NOT HAVE TO MODERATE AS MUCH.
RETURN FLOW LOOKS TO BE A LITTLE FASTER THAN PREVIOUS RUNS SO
MOISTURE RETURNS MORE ON WEDNESDAY THAN THE PREVIOUS FORECAST
WITH A QUICK MOVING SHORTWAVE TROUGH IN THE PLAINS. THE FRONT
WITH THIS SHORTWAVE IS NOT ALL THAT STRONG AND WASHES OUT
THURSDAY. THE PATTERN BECOMES MORE AMPLIFIED TOWARDS THE END OF
THE WEEK. MAY GET A STRONG COLD FRONT THROUGH BUT THE WAY THE GFS
AND OTHER LONG RANGE MODELS ARE HANDLING THE EXTENDED
FORECAST...CONFIDENCE IS NOT ALL THAT GREAT IN THIS SCENARIO.
NEXT WEEKS FORECAST BASICALLY FOLLOWS THE GFS WITH TEMPS
FOLLOWING THE GFS ENSEMBLE MEANS WHICH ARE CLOSE TO THE MEX
GUIDANCE ANYWAY.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM SATURDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: CALLAHAN...COKE...FISHER...HASKELL...IRION...
JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING...TAYLOR...
THROCKMORTON...AND TOM GREEN.

&&

23/10
Hazardous weather outlook, Jan 28, 4:45 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
445 AM CST SAT JAN 28 2006

TXZ049-054-064>066-071-072-098-099-113-114-127-128-291045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
445 AM CST SAT JAN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR THE BIG COUNTRY AND MOST OF
THE CONCHO VALLEY FROM 11 AM THIS MORNING TO 6 PM THIS AFTERNOON.
STRONG SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITIES WILL
COMBINE TO PRODUCE THE POTENTIAL FOR EXPLOSIVE WILD FIRE GROWTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ073-076>078-139-140-154-155-168>170-291045-
CONCHO-CROCKETT-SCHLEICHER-SUTTON-COLEMAN-BROWN-MCCULLOCH-
SAN SABA-MENARD-KIMBLE-MASON-
445 AM CST SAT JAN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

23/HUBER

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.